British Heart Foundation
5,869 members3,701 posts

Ramipril

Hi all,

I am trying to work out what medications are causing my side effects. I currently have extremely cold feet and hands. I also have pain in my left foot. Really struggling to heat them no matter what I try. I have pain between my shoulder blades and ache across chest. I have stopped my statin for a week to see if any improvement to the pains, as yet not. Another symptom is excessive sweating and flushing around face, neck and hands. Has anyone else experienced any of these?

23 Replies
oldestnewest

The most common side effects of the *pril family of drugs are a persistent cough and dizziness due to low blood pressure. Side effects like chest pain are less common. With no idea of your heart history and other medications it is not really possible to comment further. As it is the weekend I would suggest you ring 111 to discuss - have details of all your medications available. If the chest pain is bad or you become breathless ring 999.

1 like
Reply

The chest pain is more of an ache, no where near what it was when I had a n stemi in March. I also had pericarditis afterwards which has eased slightly so could still be this. I have read Atorvastatin May be the cause of shoulder blade pain, hence why I have stopped it for a week. Thanks

Reply

I have cold hands and feet but that is a side effect of Bisopralol

1 like
Reply

I was on bisoprolol but was advised to stop by my cardiologist as I have Raynaud’s disease and yes feet were severely cold, unfortunately they still are!☹️

Reply

Hi there, used to work in a health shop ( Holland & barrett ) & know that statins can deplete your Co Enzyme - Q10. This can cause pain in the muscles & joints, you can buy different types of Q10 in a supplement to help with symptoms, but because you are taking medication you will need to discuss taking any supplements with your GP/ Consultant first. Don't just go & buy something, it could be dangerous for you. Hope you find something that helps you.

Best Wishes

1 like
Reply

Hi, thanks for your reply. I have been reading up on this but as you say will need to check they are okay to take with other meds. Would be great if they ease the discomfort. Thanks again

Reply

I used to take atorvastatin and had to come off it and take Rosuvastatin instead due to dreadful muscle pain inmy legs. As above you need to get some advice on this from a GP/Cardiologist

Reply

Thanks for reply. Going to doctor this week to discuss.

1 like
Reply

tried Co-enzyme Q10 for a month, sadly for me, made absolutely no diffference to the muscle pain. Hope it works for you

Reply

Hiya, I’ve been on Ramipril for just over a year now and have gone from someone with warm hands no matter what, to the ‘polar’ opposite, even in warm weather. The only thing I’ve done is buy a pair of down filled arctic mittens for the worst of winter and weatherproof gloves in cold/wet weather. My feet are fine, it’s just the hands, especially fingers. Never had it pre-Ramipril so I’m attributing it to that.

Reply

Hi. I am on ramapril too. I experienced terrible flushes, sweats that lead to a panic attack as I didn’t know what was going on. I had a stent fitted last October and take medication for this. My GP reckons my symptoms are hormonal and nothing to do with ramipril. Hope this helps

Take care

Tracy

Reply

Hi I am post menopausal so have experienced sweats and hot flushes. These sweats and cold chills are very different so I think they are due to meds. They are very uncomfortable.

Reply

Hi AlibailM the cough a had and the sweats,soon as I said to the doctors they new straight away it was the ramapril,did you get a stent or anything?cause a kept getting took in for 10 months with pain in between my back n chest, was nerve damage when they put the stents in (60mgs of morphin daily now)a wee scan will pick it up good luck n hopefully they get to the bottom of it x

Reply

Hi, yes I had 2 stents put in. That’s interesting re nerve damage, that wouldn’t surprise me to be the cause. I’ve had scans and nothing has been reported back. Does the morphine help?

Reply

A would ask your doctor to refer you to the pain clinic,a honestly couldn’t lye down at night,sleep on floors in the bath out in the grass in the garden,bought a new recliner sofa bought a new mattress a was going out my mind every time they took me in a was getting more angry telling them it’s not the same pain as the heart attacks,one we young doctor said there’s something there are missing had tramadol, gababhen,100 mgs of anatriptoline to get a few hours sleep then last resort was morphin when a detailed scan pick up all my nerves were damaged and apparently it’s one of theses things that happens with emergency stent procedure,your doctor won’t be able to give you the proper morphin but ask for the patches and hopefully that will do the job the pain clinic can get you to different classes to help and get you on a manageable level of morphin hope this is helpful xx

Reply

Thanks for your reply and info. I’m calling doctors tomorrow as the pain in my upper back is just constant and so debilitating. Only thing I’ve been taking is paracetamol and they don’t touch it in the slightest.

Reply

Mines is defo worse at night when a try and lye down,blackmail my kids n brothers n sister to punch my back at night so a could sleep,am it feels as if you have a knot in the middle of top half of your body a now take 30mgs morphin 8am&8pm started at 2 mgs 7 years ago 10 stong cocodomal and 125 mgs of sleeping meds anatriptiln,that’s all for the pain so you’ll probably need to try other pain killers first that’s the only problem so hope you get it sorted soon cause a wouldn’t wish that in anyone fingers crossed xx

Reply

I am on bisoprolol and Candasartan, I have very cold feet and hands, I just thought it was those two drugs, I knitted my self some woolly socks, they help a bit.

Reply

I was also on Bisoprolol but my cardiologist stopped it due to me having Raynaud disease. The coldness I feel in my feet now is different from that. Even tried a hot water bottle!

Reply

I don't know if you take bisoprolol? When I first started taking it I had really cold hands and feet and the area around my mouth was white!This no longer happens now I've been on it for a while.The side effects got worse when I was put on the generic form if the drug too.Ramipril seems to give lots of people a cough but I tolerate that really well.Good luck hope you get it sorted soon

Reply

Hi there, It’s possible that the medications you're on are causing these problems. Or your symptoms could be due to something else entirely, for example the pericarditis that you had. It’s important that you see your doctor to discuss this. They will want to assess you to try and find out why you’re having these symptoms. If they suspect it’s a particular medication, they may want to reduce the dose or perhaps stop it all together to see if that helps. However this should only been done under the supervision of your doctor, as it can be harmful to suddenly stop taking your medication. If you experience chest pain you need to call 999, just in case you may be having a heart attack. I hope you feel better soon. Best wishes, June

Reply

Thanks for your reply. I went to doctor who advised me to call cardiac nurse. We discussed my meds and symptoms and have agreed to stop Ramipril and atorvastatin for another week and try candarsartan. Hopefully I can then try work out which is causing my discomfort.

1 like
Reply

Hi, my husband is taking Ramapril and like everyone-else who has responded, always has cold hands and feet, even in this weather. Plus, he also "feels the cold" a lot easier and we had the central heating working well into this month. Plus, cannot now clean our upstairs windows / clean out the gutters, etc. due to dizziness. Dreadful for a man who was a fireman and flew up ladders from the age of 18. Plus, it is endless, he has chest pains. Sorry, not to be positive, but as the doc says - do you want to live and suffer side-effects, or !

Reply

You may also like...